Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Minimal torsion in isogeny classes of elliptic curves

Author: Raymond Ross
Journal: Trans. Amer. Math. Soc. 344 (1994), 203-215
MSC: Primary 11G05; Secondary 11G07
MathSciNet review: 1250824
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let K be a field finitely generated over its prime field, and let $ w(K)$ denote the number of roots of unity in K. If K is of characteristic 0, then there is an integer D, divisible only by those primes dividing $ w(K)$, such that for any elliptic curve $ E/K$ without complex multiplication over K, there is an elliptic curve $ E\prime/K$ isogenous to E such that $ E\prime{(K)_{{\text{tors}}}}$ is of order dividing D. In case K admits a real embedding, we show $ D = 2$, and a nonuniform result is proved in positive characteristic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11G05, 11G07

Retrieve articles in all journals with MSC: 11G05, 11G07

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society